Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 67, NWS Pueblo, CO

November 1, 202210 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Nov 1, 2022, 2:51 PM MDT for 10 counties in Colorado. It took effect at Nov 2, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2022, 2:51 PM MDT (20:51 UTC)
In effect from
Nov 2, 2022, 12:00 PM MDT
Expired
Nov 2, 2022, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS85 KPUB 012051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
251 PM MDT Tue Nov 1 2022

COZ226>237-021300-
/O.UPG.KPUB.FW.A.0055.221102T1800Z-221103T0000Z/
/O.NEW.KPUB.FW.W.0067.221102T1800Z-221103T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
251 PM MDT Tue Nov 1 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 6 PM MDT Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
824 
WWUS85 KPUB 020958
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
358 AM MDT Wed Nov 2 2022

COZ226>237-030000-
/O.CON.KPUB.FW.W.0067.221102T1800Z-221103T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
358 AM MDT Wed Nov 2 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 
236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
351 
WWUS85 KPUB 022051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
251 PM MDT Wed Nov 2 2022

COZ226>237-030000-
/O.CON.KPUB.FW.W.0067.000000T0000Z-221103T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
251 PM MDT Wed Nov 2 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 228, 229, 230, 
  231, 232, 233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
296 
WWUS85 KPUB 022352
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
552 PM MDT Wed Nov 2 2022

...Red Flag Warning has been cancelled...

COZ226>237-030100-
/O.EXP.KPUB.FW.W.0067.000000T0000Z-221103T0000Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
552 PM MDT Wed Nov 2 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 
228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

Winds will decrease and humidity values will increase, bringing 
an end to Red Flag conditions across the southeast plains.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 1, 11:27 AM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 1, 11:27 AM MDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1127 AM MDT Tue Nov 1 2022

.SHORT TERM...(Today and tonight)
Issued at 350 AM MDT Tue Nov 1 2022

Key Messages:

1) Winds begin to increase out of the southwest, bringing spotty
critical fire weather conditions to portions of Baca and Prowers
counties.

Today..

Water vapor imagery shows a mid-level ridge axis weakening overhead
as it propagates eastward. Our flow will quickly transition to
southwesterly for the rest of today ahead of a deep trough pushing
into the Pacific Northwest. As the pressure gradient tightens this
afternoon, southerly and southwesterly winds increase at the
surface, gusting up to around 25 to 30 mph in most locations,
especially in the high country and in our southeastern plains. With
relative humidity values falling into the low teens along and east
of the I-25 corridor, expecting spotty critical fire weather
conditions for portions of Baca and Prowers counties this afternoon.
Besides being dry and breezy, expecting daytime highs to be near or
just above normal in the high country, and about 5 to 10 degrees
above normal for the plains. The warmest spot on our map looks to be
around La Junta, with a forecasted high of 77 degrees.

Tonight..

As the trough continues to deepen to our west, cloud cover and
southwesterly winds continue to increase through the overnight
hours. This will keep overnight temperatures above normal for this
time of year, especially on our plains, where strong downsloping
looks to persist through the night.

.LONG TERM...(Wednesday through Monday)
Issued at 350 AM MDT Tue Nov 1 2022

Key Messages:

1) Critical fire weather conditions are likely Wednesday afternoon
across the eastern plains.

2) Moderate to heavy snow is likely across the Continental Divide
area late Wednesday into early Friday, especially over the San Juan
Mountains.

Wednesday... The midweek period will be the first day to bring an
uptick in active weather to southern Colorado. Ensemble model
guidance, such as the GEFS and EPS, are in strong agreement about a
large trough starting to dig to the southeast and pushing toward
Colorado. As this storm system approaches, winds through the column
will increase and take on a more southwesterly component. While
winds are expected to start increasing, moisture will still be
limited across the area, and that will stifle any precipitation
development during most of the day. Also, diurnal mixing will
increase given the stronger winds and, because of that, relative
humidity values are expected to drop, particularly across the
eastern plains. Given this, critical fire weather conditions are
likely across the I25 corridor and eastward regions through much of
the afternoon. Other than fire weather concerns during the
afternoon, precipitation chances are anticipated to start increasing
during the evening over the Continental Divide area as moisture
starts to surge ahead of the large trough. Given the increasing
southwesterly winds, the San Juan Mountains will likely experience
the quickest uptick in snow coverage and intensity. As for
temperatures, given the southwesterly component winds aiding in
compressional warming, an above seasonal day is expected. Most areas
across southern Colorado will be around 10-15°F above normal.

Thursday - Saturday... Heading into the later part of the week and
into the weekend, the trough is expected to pass over the region and
then lift to the northeast. Ensemble model guidance is in better
agreement about the location of the system Thursday and Friday, but
is still slightly differs with Saturday. Overall though, the
evolution of the pattern has become more clear with greater
agreement between the models. Precipitation chances will increase
across southern Colorado, especially for the mountains, and
particularly Thursday. Moderate to heavy snow is expected over the
mountains given the persistent and strong orographic forcing and
forcing from the trough. The plains will likely see the best chance
of precipitation Friday as the trough pushes over Colorado. One
thing that is still not  fully clear is when and how closed off the
low associated with the trough becomes. Trends in ensemble and
deterministic model guidance are to take the low a little further
north over the far southeastern plains, and then closing it off a
little later, just to the east of the region. The further north
track would be more favorable for precipitation across the eastern
plains, but the more open low would be less favorable. Given this,
details about precipitation chances Saturday are still murky, but at
the least, the far southeastern plains could see precipitation as
the trough/low eject to the northeast. Looking at temperatures, a
big cool down is expected as the system passes over the region. The
strongest cool down will be Friday and Saturday, as a cold front
pushes southward late Thursday/early Friday.

Sunday - Monday... Heading into the start of the next week, a
downtrend in active weather is expected. Model guidance is in good
agreement about the flow becoming more flat and zonal during this
time frame. This type of pattern would keep precipitation chances
low for the lower elevations, but increased across the mountains,
especially the central mountains. Temperatures would also be
expected to warm slightly back to near average values for this
time of year, and remain steady there.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Nov 1 2022

VFR ceilings and visibility for all three TAF stations, KALS, KCOS
and KPUB throughout the forecast period.

Winds will start out light at all three TAF stations.  KALS will
have gusty winds out of the southwest around 20Z this afternoon, and
17Z tomorrow morning.  KCOS will have gusty winds out of the
southeast around 20Z this afternoon, and out of the southwest around
16Z tomorrow morning. KPUB will have gusty winds out of the
southeast around 23Z this afternoon, and out of the southwest around
16Z tomorrow morning.

No precipitation expected at any of the TAF stations during the
forecast period.
-Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through Friday morning
for COZ068.

Fire Weather Watch Wednesday afternoon for COZ226>237.

&&

SHORT TERM...EHR
LONG TERM...SIMCOE
AVIATION...RISER
Hazardous weather outlook, Nov 1, 3:59 AM MDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
359 AM MDT Tue Nov 1 2022

COZ058>089-093>099-021000-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
359 AM MDT Tue Nov 1 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Gusty southwesterly winds and low relative humidities will lead to
spotty critical fire weather conditions for portions of Baca and
Prowers counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are likely Wednesday afternoon
across the eastern plains.

A likely impactful weather system is expected to start impacting
southern Colorado by late Wednesday. This will bring moderate to
heavy snow to the Continental Divide region late Wednesday through
early Friday, and could cause snow covered roads and low
visibility. Lighter snow is expected to continue through Saturday
over the mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/SIMCOE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:55 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more11 hr
Nov 1, 3:57 AM MDTWinter Storm WatchPUBConejos, Mineral, Rio Grande11 hr
Nov 1, 2:51 PM MDTWinter Storm WarningPUBAlamosa, Conejos, Costilla, Custer, Fremont, Huerfano and 3 more63 hr
Nov 1, 2:51 PM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more66 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.